Pennsylvania, 2004Flash Flood in Pennsylvania, July 27, 2004
July 27, 2004 · NWS BGM · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 27, 2:55 AM EST, 10 hours 5 minutes earlier.
Area forecast discussion, Jul 27, 2:55 AM EST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 AM EDT TUE JUL 27 2004
.SHORT TERM (TODAY-WEDNESDAY)...
AREAS OF MODERATE TO HEAVY RAIN CONTINUE TO MOVE ACROSS THE AREA AS
SHORTWAVE ENERGY MOVES THROUGH THE MOIST SOUTHWEST UPPER FLOW. THE
UPPER LOW CURRENTLY OVER NRN INDIANA WILL SLOWLY MOVE EAST...NOT
MOVING EAST OF OUR AREA UNTIL WEDNESDAY NIGHT.
THE GFS/CANADIAN MODELS SEEM TO HAVE THE BEST HANDLE ON WHERE TO
PLACE THE HEAVIEST RAIN WITH THIS SYSTEM. BASED ON THE GFS
SOLUTION...THE AXIS OF HEAVIEST RAIN WILL BE ACROSS WRN/CENTRAL
ZONES TODAY...SHIFTING TO THE SE ZONES FOR TONIGHT AND WEDNESDAY.
BETWEEN NOW AND WEDNESDAY AFTERNOON THE GFS HAS 3 TO 4 INCHES OF
RAIN ACROSS THE ENTIRE CWA...WHICH IS TOO HIGH FOR A BASIN-AVERAGE
RAINFALL...BUT DOES SHOW THE LOCAL HEAVY RAIN POTENTIAL. WILL KEEP
THE FLOOD WATCH GOING THRU TODAY FOR WRN/CENTRAL ZONES...AND ISSUE A
FLASH FLOOD WATCH THROUGH WEDNESDAY FOR SE ZONES.
THE TRUE WARM SECTOR WITH THIS SYSTEM IS CURRENTLY OVER THE
CAROLINAS AND VIRGINIA...WHERE DEWPOINTS ARE IN THE LOWER TO MID
70S. MOST OF THE AREA WONT GET INTO THE WARM SECTOR...BUT SE ZONES
MIGHT ON WEDNESDAY AS A WAVE OF LOW PRESSURE MOVES FROM NEAR THE
NY/PA BORDER INTO CENTRAL NEW ENGLAND. ALL ZONES COULD SEE
CONVECTION ON WEDNESDAY AS LOW LEVELS WARM AND DRYING OCCURS AT MID-
LEVELS..BUT IF SE ZONES GET INTO THE WARM SECTOR THE RAIN COULD BE
PARTICULARLY HEAVY WITH PWS NEAR 2 INCHES.
&&
.LONG TERM (WEDNESDAY NIGHT - MONDAY)...
THE LATTER HALF OF THIS WEEK STILL LOOKS DRIER AS HIGH PRESSURE
BUILDS ACROSS THE EASTERN U.S.
BY THE WEEKEND...THE NEXT FRONTAL SYSTEM IS EXPECTED TO APPROACH
FROM THE WEST. THIS BOUNDARY LOOKS TO BE RATHER SLOW MOVING FROM
THIS EARLY VANTAGE POINT...WITH DAILY CHANCES OF SHOWERS OR
THUNDERSTORMS DURING THE AFTERNOON AND EVENING FROM SATURDAY THROUGH
MONDAY.
&&
.AVIATION...
NOT MUCH VIS/CIG VARIATION EXPECTED INTO TUESDAY EVENING...AS DEEP
MOISTURE CONTINUES TO BE PULLED NORTHWARD OVER COOL LOW LEVEL
AIRMASS. EXPECT CIGS TO DIP DOWN TO BETWEEN 300-600 FEET AT MOST
SPOTS THIS MORNING...AMIDST VIS RESTRICTIONS OF 3 MILES OR LESS.
TEMPERATURES AT GROUND LEVEL COOL JUST ENOUGH TO FORM A WEAK
BOUNDARY LAYER INVERSION. THIS WILL MIX OUT AFTER SUNRISE BUT CIGS
WILL ONLY RECOVER BY SEVERAL HUNDRED FEET AS RH VALUES >90% PERVADE.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALL OF CENTRAL
NY...EXCEPT SULLIVAN COUNTY.
FLASH FLOOD WATCH THROUGH WEDNESDAY FOR SULLIVAN COUNTY.
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR BRADFORD...
SUSQUEHANNA...AND NORTHERN WAYNE COUNTIES.
FLASH FLOOD WATCH THROUGH WEDNESDAY FOR LACKAWANNA...LUZERNE...
PIKE...SRN WAYNE AND WYOMING COUNTIES.
&&
DAYS 1 & 2...VAN AUSDALL
LONG TERM & AVIATION...PADAVONAHazardous weather outlook, Jul 27, 3:15 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
415 AM EDT TUE JUL 27 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-271000-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
415 AM EDT TUE JUL 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAYS ONE AND TWO...TODAY AND WEDNESDAY...
UPPER LEVEL ENERGY MOVING THROUGH A VERY MOIST AIRMASS WILL BRING
RAIN TO THE AREA TODAY...POSSIBLY HEAVY AT TIMES. FLASH FLOOD
WATCHES ARE IN EFFECT TODAY FOR THE ENTIRE AREA...AND FOR SOUTHEAST
PORTIONS OF THE AREA THROUGH WEDNESDAY. PLEASE REFER TO PRODUCT:
ALBFFABGM FOR FURTHER DETAILS.
.DAYS THREE THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
VAN AUSDALL
Flash Flood, Bradford
- When
- July 27, 1:00 PM EST to 3:00 PM EST
- Where
- Bradford County, Litchfield
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.789, -76.515 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding. The Litchfield Township supervisors declared a state of emergency at 2 PM EST. The Park Hollow Bridge was closed due to undermining. Litchfield Road and Sayre High Road were damaged. A few roads were closed. Water at the Troy Fairgrounds shut down the rides.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New Jersey, July 27, 20042 injured · $500,000 · F1 · 1 event
- Flash Flood in Pennsylvania, July 27 to 28, 2004$2.1 million · 1 event
- Tornado in Pennsylvania, July 27, 2004$100,000 · F1 · 1 event
- Lightning Strike in Florida, July 27, 2004$90,000 · 1 event
- Flash Flooding in Texas, July 27 to 28, 2004$25,000 · 11 events
- Lightning Strike in Pennsylvania, July 27, 2004$40,000 · 1 event
- Flood in Pennsylvania, July 27, 2004$30,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 27, 200452 kt wind · 6 events
- Flash Flooding in Maryland, July 27 to 28, 20045 events
- Flash Flooding in Virginia, July 27, 20044 events
- Flash Flood and Hail in Nebraska, July 27, 20040.75 in hail · 4 events
- Hail in Montana, July 27, 20040.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416076.